MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device problem code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported that, during a ureteral dilatation procedure, using a polaris ultra ureteral stent, when the stent was unpacked, it was noticed that the stent was broken along the shaft.Another different stent was used to complete the procedure successfully.No patient complications were reported.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device problem code a0401 captures the reportable event of stent shaft break.Block h10: a visual evaluation of the returned polaris ultra ureteral stent found during the inspection that the stent shaft was detached.Additionally, the positioner and the suture did not return.A media analysis was performed, and a photo is showing a detached stent shaft, moreover, the suture is not visible.During magnification, it was observed closely that the shaft was detached.Therefore, the reported problem of stent shaft detached was confirmed.Based on the most relevant information, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to concluded that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the device shaft and is removed using excess force, the stent could be "detached" during the preparation consequently affecting the performance of the device.Moreover, the event mentioned, the damage was found after unpacking during the preparation.The suture of the stent was removed, indicating that the device was manipulated.Based on the analysis results, the most probable cause is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19602386
Report Number2124215-2024-37394
Device Sequence Number3315045
Product Code FAD
UDI-Device Identifier08714729124443
UDI-Public08714729124443
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberM0061921330
Device Catalogue Number192-133
Device Lot Number0032117110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight75 KG